ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Non-Gaussian Brownian Diffusion in Dynamically Disordered Thermal Environments

Tyagi, Neha and Cherayil, Binny J (2017) Non-Gaussian Brownian Diffusion in Dynamically Disordered Thermal Environments. In: JOURNAL OF PHYSICAL CHEMISTRY B, 121 (29). pp. 7204-7209.

[img] PDF
Jou_Phy_Che_B_121-29_7204_2017.pdf - Published Version
Restricted to Registered users only

Download (499kB) | Request a copy
Official URL: http://doi.org/10.1021/acs.jpcb.7b03870

Abstract

In this article, we suggest simple alternatives to the methods recently used by Jain and Sebastian J. Phys. Chem. B 2016, 120, 3988] and Chechkin et al. Phys. Rev. X 2017, 7, 021002] to treat a model of non-Gaussian Brownian diffusion based on the dynamics of a particle governed by Ornstein-Uhlenbeck modulated white noise. In addition to substantiating these authors' earlier findings (which show that a particle can execute a simple random walk even when the distribution of its displacements deviates from Gaussianity), our approach identifies another process, two-state white noise, that exhibits the same ``anomalous'' Brownian behavior. Indeed, we find that the modulation of white noise by any stochastic process whose time correlation function decays exponentially is likely to behave similarly, suggesting that the occurrence of such behavior can be widespread and commonplace.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the AMER CHEMICAL SOC, 1155 16TH ST, NW, WASHINGTON, DC 20036 USA
Department/Centre: Division of Chemical Sciences > Inorganic & Physical Chemistry
Depositing User: Id for Latest eprints
Date Deposited: 24 Aug 2017 06:07
Last Modified: 24 Aug 2017 06:07
URI: http://eprints.iisc.ac.in/id/eprint/57666

Actions (login required)

View Item View Item